• Previous Article
    Probabilistic analysis of a class of impulsive linear random differential equations forced by stochastic processes admitting Karhunen-Loève expansions
  • DCDS-S Home
  • This Issue
  • Next Article
    Inverse problems on degenerate integro-differential equations
doi: 10.3934/dcdss.2022108
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On solution manifolds of differential systems with discrete state-dependent delays

Universität Gießen, Mathematisches Institut, Arndtstr. 2, 35392 Gießen, Germany

For Jibin Li, on the occasion of his 80th birthday

Received  December 2021 Early access May 2022

For differential equations with state-dependent delays the associated initial value problem is well-posed, with differentiable solution operators, on submanifolds of the space $ C^1_n=C^1([-r,0],\mathbb{R}^n) $, under mild smoothness assumptions. We study these solution manifolds and find that for a large class of equations their solution manifolds are nearly as simple as a graph over the subspace $ X_0\subset C^1_n $ defined by $ \phi'(0)=0 $. The result supplements recent work on finite atlases of solution manifolds and is related to the open problem whether in some cases the constructed atlases are minimal.

Citation: Hans-Otto Walther. On solution manifolds of differential systems with discrete state-dependent delays. Discrete and Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2022108
References:
[1]

O. Diekmann, S. A. van Gils, S. M. Verduyn Lunel and H. O. Walther, Delay Equations: Functional-, Complex- and Nonlinear Analysis, Springer, New York, 1995. doi: 10.1007/978-1-4612-4206-2.

[2]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer, New York, 1993. doi: 10.1007/978-1-4612-4342-7.

[3]

F. Hartung, T. Krisztin, H. O. Walther and J. Wu, Functional differential equations with state-dependent delays: Theory and applications, In Handbook of Differential Equations, Ordinary Differential Equations, (eds. A. Cañada, P. Drábek, and A Fonda), Elsevier, 3 (2006), 435–545. doi: 10.1016/S1874-5725(06)80009-X.

[4]

J. Mallet-ParetR. D. Nussbaum and P. Paraskevopoulos, Periodic solutions for functional differential equations with multiple state-dependent time lags, Topological Meth. Nonlinear Anal., 3 (1994), 101-162.  doi: 10.12775/TMNA.1994.006.

[5]

H. O. Walther, The solution manifold and $C^1$-smoothness for differential equations with state dependent delay, J. Dif. Eqs., 195 (2003), 46-65.  doi: 10.1016/j.jde.2003.07.001.

[6]

H. O. Walther, Solution manifolds which are almost graphs, J. Dif. Eqs., 293 (2021), 226-248.  doi: 10.1016/j.jde.2021.05.024.

[7]

H. O. Walther, A finite atlas for solution manifolds of differential systems with discrete state-dependent delays, Dif. Int. Eqs., 35 (2022), 241-276. 

[8]

E. Winston, Uniqueness of solutions of state dependent delay differential equations, J. Math. An. Appl., 47 (1974), 620-625.  doi: 10.1016/0022-247X(74)90013-4.

show all references

References:
[1]

O. Diekmann, S. A. van Gils, S. M. Verduyn Lunel and H. O. Walther, Delay Equations: Functional-, Complex- and Nonlinear Analysis, Springer, New York, 1995. doi: 10.1007/978-1-4612-4206-2.

[2]

J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer, New York, 1993. doi: 10.1007/978-1-4612-4342-7.

[3]

F. Hartung, T. Krisztin, H. O. Walther and J. Wu, Functional differential equations with state-dependent delays: Theory and applications, In Handbook of Differential Equations, Ordinary Differential Equations, (eds. A. Cañada, P. Drábek, and A Fonda), Elsevier, 3 (2006), 435–545. doi: 10.1016/S1874-5725(06)80009-X.

[4]

J. Mallet-ParetR. D. Nussbaum and P. Paraskevopoulos, Periodic solutions for functional differential equations with multiple state-dependent time lags, Topological Meth. Nonlinear Anal., 3 (1994), 101-162.  doi: 10.12775/TMNA.1994.006.

[5]

H. O. Walther, The solution manifold and $C^1$-smoothness for differential equations with state dependent delay, J. Dif. Eqs., 195 (2003), 46-65.  doi: 10.1016/j.jde.2003.07.001.

[6]

H. O. Walther, Solution manifolds which are almost graphs, J. Dif. Eqs., 293 (2021), 226-248.  doi: 10.1016/j.jde.2021.05.024.

[7]

H. O. Walther, A finite atlas for solution manifolds of differential systems with discrete state-dependent delays, Dif. Int. Eqs., 35 (2022), 241-276. 

[8]

E. Winston, Uniqueness of solutions of state dependent delay differential equations, J. Math. An. Appl., 47 (1974), 620-625.  doi: 10.1016/0022-247X(74)90013-4.

[1]

Tibor Krisztin. A local unstable manifold for differential equations with state-dependent delay. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 993-1028. doi: 10.3934/dcds.2003.9.993

[2]

A. R. Humphries, O. A. DeMasi, F. M. G. Magpantay, F. Upham. Dynamics of a delay differential equation with multiple state-dependent delays. Discrete and Continuous Dynamical Systems, 2012, 32 (8) : 2701-2727. doi: 10.3934/dcds.2012.32.2701

[3]

Odo Diekmann, Karolína Korvasová. Linearization of solution operators for state-dependent delay equations: A simple example. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 137-149. doi: 10.3934/dcds.2016.36.137

[4]

Benjamin B. Kennedy. A periodic solution with non-simple oscillation for an equation with state-dependent delay and strictly monotonic negative feedback. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : 47-66. doi: 10.3934/dcdss.2020003

[5]

Ovide Arino, Eva Sánchez. A saddle point theorem for functional state-dependent delay differential equations. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 687-722. doi: 10.3934/dcds.2005.12.687

[6]

Qingwen Hu, Bernhard Lani-Wayda, Eugen Stumpf. Preface: Delay differential equations with state-dependent delays and their applications. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : i-i. doi: 10.3934/dcdss.20201i

[7]

Eugen Stumpf. Local stability analysis of differential equations with state-dependent delay. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3445-3461. doi: 10.3934/dcds.2016.36.3445

[8]

Ismael Maroto, Carmen NÚÑez, Rafael Obaya. Dynamical properties of nonautonomous functional differential equations with state-dependent delay. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 3939-3961. doi: 10.3934/dcds.2017167

[9]

Hermann Brunner, Stefano Maset. Time transformations for state-dependent delay differential equations. Communications on Pure and Applied Analysis, 2010, 9 (1) : 23-45. doi: 10.3934/cpaa.2010.9.23

[10]

Ismael Maroto, Carmen Núñez, Rafael Obaya. Exponential stability for nonautonomous functional differential equations with state-dependent delay. Discrete and Continuous Dynamical Systems - B, 2017, 22 (8) : 3167-3197. doi: 10.3934/dcdsb.2017169

[11]

Josef Diblík. Long-time behavior of positive solutions of a differential equation with state-dependent delay. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : 31-46. doi: 10.3934/dcdss.2020002

[12]

Matthias Büger, Marcus R.W. Martin. Stabilizing control for an unbounded state-dependent delay equation. Conference Publications, 2001, 2001 (Special) : 56-65. doi: 10.3934/proc.2001.2001.56

[13]

Hans-Otto Walther. On Poisson's state-dependent delay. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 365-379. doi: 10.3934/dcds.2013.33.365

[14]

István Györi, Ferenc Hartung. Exponential stability of a state-dependent delay system. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 773-791. doi: 10.3934/dcds.2007.18.773

[15]

Xiang Li, Zhixiang Li. Kernel sections and (almost) periodic solutions of a non-autonomous parabolic PDE with a discrete state-dependent delay. Communications on Pure and Applied Analysis, 2011, 10 (2) : 687-700. doi: 10.3934/cpaa.2011.10.687

[16]

Jan Sieber. Finding periodic orbits in state-dependent delay differential equations as roots of algebraic equations. Discrete and Continuous Dynamical Systems, 2012, 32 (8) : 2607-2651. doi: 10.3934/dcds.2012.32.2607

[17]

F. M. G. Magpantay, A. R. Humphries. Generalised Lyapunov-Razumikhin techniques for scalar state-dependent delay differential equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : 85-104. doi: 10.3934/dcdss.2020005

[18]

Xiuli Sun, Rong Yuan, Yunfei Lv. Global Hopf bifurcations of neutral functional differential equations with state-dependent delay. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 667-700. doi: 10.3934/dcdsb.2018038

[19]

Benjamin B. Kennedy. A state-dependent delay equation with negative feedback and "mildly unstable" rapidly oscillating periodic solutions. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1633-1650. doi: 10.3934/dcdsb.2013.18.1633

[20]

Guo Lin, Haiyan Wang. Traveling wave solutions of a reaction-diffusion equation with state-dependent delay. Communications on Pure and Applied Analysis, 2016, 15 (2) : 319-334. doi: 10.3934/cpaa.2016.15.319

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (94)
  • HTML views (33)
  • Cited by (0)

Other articles
by authors

[Back to Top]